Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Property $ P\sb{3}$ and the union of two convex sets

Author: E. O. Buchman
Journal: Proc. Amer. Math. Soc. 25 (1970), 642-645
MSC: Primary 52.30
MathSciNet review: 0259750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A set $ S$ in a linear space is said to have the three-point convexity property $ {P_3}$ iff for each triple of points $ x,\;y,\;z$ of $ S$, at least one of the segments $ xy,\;xz,\;yz$ is a subset of $ S$. It is proved that if $ S$ is a compact set in Euclidean space of dimension at least three with at least one point interior to its convex kernel and if the set of points of local nonconvexity of $ S$ is interior to its convex hull, then $ S$ has property $ {P_3}$ iff it is the union of two convex sets.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52.30

Retrieve articles in all journals with MSC: 52.30

Additional Information

PII: S 0002-9939(1970)0259750-3
Article copyright: © Copyright 1970 American Mathematical Society